MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XXL 360 8MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XXL 360 8MM X 40CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036180840
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure of spleen aneurysm coil embolization, when the subject coil was attempted to advanced into the microcatheter, there was resistance inside the microcatheter and it got detached prematurely.The prematurely detached subject coil was removed from the patient's vasculature by applying negative pressure with a syringe.The physician replaced the subject coil with a new device and same microcatheter was used to complete the procedure successfully.No clinical consequences were reported to the patient due to this event.
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual/microscopic inspection indicated that the delivery wire was not returned with the main coil.The main coil was found to be detached from the delivery wire.Functional inspection: coil in catheter friction functional test ¿ unable to perform the test as the main coil was found to be detached.Main coil prematurely detached/separated during use (outside patient) functional test - n/a.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there was no damage noted to the packaging prior to opening, the device was confirmed to be in good condition during preparation/prior to use on the patient and it is unknown if continuous flush was set up and maintained during the clinical procedure but there were 9 other coils already successfully deployed before this (10th) coil displayed an issue.The tapered distal end of the introducer sheath was firmly seated in the hub of the microcatheter.Based on the investigation, this complaint appears to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.Therefore, an assignable cause of procedural factors will be assigned to the ar/aa code main coil prematurely detached/separated during use, and to the ar (as reported) codes coil in catheter friction as well as the aa (as assignable) codes main coil kinked/bent and main coil stretched.
 
Event or Problem Description

Brand Name
TARGET XXL 360 8MM X 40CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key11697789
Report Number3008881809-2021-00167
Device Sequence Number3481137
Product Code HCG
UDI-Device Identifier07613327466423
UDI-Public07613327466423
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K161429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/07/2023
Device Model NumberM0036180840
Device Catalogue NumberM0036180840
Device Lot Number22040431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer06/28/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR 1018 MICROCATHETER (STRYKER)